Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 12, 2004, 7:45 AM CDT for Grant Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2004, 7:45 AM CDT (12:45 UTC)
- Expired
- May 12, 2004, 11:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Grant Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 121245
FFWSHV
LAC043-121645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT WED MAY 12 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1145 AM CDT
* AT 745 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN FROM THUNDERSTORMS ACROSS ALL OF GRANT
PARISH. ADDITIONAL HEAVY RAIN REDEVELOPMENT FARTHER WEST NEAR
LEESVILLE AND ALEXANDRIA...WILL SPREAD NORTHEAST ACROSS MUCH OF
THE PARISH DURING THE NEXT FEW HOURS. A COOPERATIVE OBSERVER IN
COLFAX HAS REPORTED 4.22 INCHES OF RAIN IN THE LAST 24
HOURS...WHILE DOPPLER RADAR HAS INDICATED WIDESPREAD THREE TO FIVE
INCH AMOUNTS WHICH HAS FALLEN SINCE TUESDAY AFTERNOON. THESE
STORMS CONTINUE TO LIFT NORTHEAST AT 30 MPH.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1145 AM CDT.
LAT...LON 3144 9265 3170 9287 3170 9263 3176 9259
3179 9237 3170 9236 3162 9238 3159 9234
3148 9234 3148 9234 3142 9260
$$
151 follow-up statement
000 WGUS74 KSHV 121511 FFSSHV LAC043-121645- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1011 AM CDT WED MAY 12 2004 ...FLASH FLOOD WARNING REMAINS IN EFFECT THROUGH 1145 AM CDT FOR GRANT PARISH IN CENTRAL LOUISIANA... AT 10 AM...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR AS WELL AS THE MILITARY DOPPLER RADAR AT FORT POLK LOUISIANA CONTINUED TO SHOW NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST LOUISIANA. THESE SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE EAST NEAR 25 MILES PER HOUR. DOPPLER RADAR ESTIMATES THAT WIDESPREAD RAIN TOTALS OF FOUR TO UPWARDS OF SEVEN INCHES HAS FALLEN IN GRANT PARISH SINCE TUESDAY AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS CENTRAL AND WESTERN LOUISIANA AND WILL DUMP ADDITIONAL RAINFALL UPWARDS OF ONE TO TWO INCHES ACROSS GRANT PARISH THROUGH EARLY THIS WEDNESDAY AFTERNOON THAT WILL ONLY EXACERBATE ONGOING FLOODING. HERE ARE A FEW RAINFALL REPORTS FROM VARIOUS RAIN GAGES IN AND AROUND GRANT PARISH THROUGH 8 AM. COLFAX LOUISIANA RECEIVED 4.22 INCHES. RED RIVER LOCK AND DAM NUMBER 3 RECEIVED 2.90 INCHES. THE BIG CREEK RIVER GAGING STATION NEAR POLLOCK LOUISIANA RECEIVED 2.64 INCHES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY...OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. REMEMBER...TURN AROUND...DONT DROWN. ALSO DO NOT PLAY IN OR REMAIN AROUND LOCATIONS THAT HAVE FLOODING PROBLEMS AS WATER CAN SWEEP YOU AWAY QUICKLY. $$ VIII.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:54 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 12, 3:54 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 354 AM CDT WED MAY 12 2004 .DISCUSSION... TO FOLLOW SHORTLY && .PRELIMINARY POINT TEMPS/POPS... SHV 84 69 83 67 / 50 10 50 40 MLU 81 68 82 67 / 80 30 50 30 TXK 83 69 82 66 / 50 10 50 50 TYR 85 70 83 68 / 30 10 50 50 LFK 85 69 84 70 / 50 10 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, May 12, 6:00 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED MAY 12 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING OVER THE FOUR STATE REGION WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER MAINLY THE EAST SECTIONS ...GENERALLY EAST OF A TEXARKANA TO SHREVEPORT LINE. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE EAST ACROSS THE CENTRAL AND SOUTHERN UNITED STATES INTO THE WEEKEND. THIS SYSTEM WILL SEND A COLD FRONT INTO THE FOUR STATE REGION LATE THURSDAY AND FRIDAY...AND TO NEAR THE SOUTHERN EDGES BY LATE FRIDAY NIGHT. A RICH SUPPLY OF GULF MOISTURE...ENERGY FROM DISTURBANCES MOVING OVER THE AREA AND IN THE SOUTHWEST FLOW ALOFT WITH THE SYSTEM... ALONG WITH FRONTAL FORCING WILL PRODUCE SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...AND A FEW WILL BECOME SEVERE PRODUCING STRONG AND AT TIMES DAMAGING WINDS...AND LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.